Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 8, 2012, 6:15 PM MDT for Bingham County, Bonneville County, Madison County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 6:15 PM MDT (00:15 UTC)
- Expired
- Aug 8, 2012, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4947 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102
WWUS85 KPIH 090015
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
615 PM MDT WED AUG 8 2012
IDZ019>021-023-090100-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
615 PM MDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 700 PM MDT
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED OUTFLOW WINDS ALONG A LINE EXTENDING FROM
PLANO TO IDAHO FALLS TO SOUTHEAST INL..AND MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
REXBURG...
SUGAR CITY...
IDAHO FALLS AND
RIGBY...
SHELLEY...
POPLAR...
ROSE...
FORT HALL LINCOLN CREEK LODGE...
BLACKFOOT...
MORELAND...
LAT...LON 4365 11142 4305 11187 4315 11248 4370 11276
4357 11221 4402 11185
TIME...MOT...LOC 0010Z 333DEG 26KT 4386 11184 4344 11214
4358 11258
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:05 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 8, 2:05 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT WED AUG 8 2012 .SHORT TERM...UPPER RIDGE OVER THE ROCKIES IS PULLING A WELL DEFINED PLUME OF MONSOON MOISTURE INTO SOUTH CENTRAL AND CENTRAL IDAHO THIS AFTERNOON. SCATTERED TSTMS ARRE DEVELOPING OVER NE NV AND MOVING NORTH. SCT TSTMS ARE EXPECTED TO CONTINUE INTO THE EVENING ACROSS MAINLY THE WESTERN PARTS OF THE FCST AREA. MONSOON MOISTURE WILL CONTINUE TO FLOW INTO ID ON THU...BUT IT WILL BE SOMEWHAT LIMITED. TSTM COVERAGE ON THU SHOULD BE MAINLY ISOLD. MOISTURE BECOMES MORE PLENTIFUL ON FRI...SO EXPECTING TSTM COVERAGE TO INCREASE. .LONG TERM...THE UPPER RIDGE GETS FLATTENED ON SATURDAY AS THE NORTHERN STREAM ZONAL FLOW BECOMES MORE PRONOUNCED OVER THE PAC NW. THIS PATTERN WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN ISOLD MTN TSTMS...AND CLOSER TO NORMAL TEMPS. HEDGES && .AVIATION...SUB-TROPICAL MOISTURE INTERACTING WITH AN UPPER LEVEL DISTURBANCE LIFTING INTO SW CANADA WILL PRODUCE MODERATE TO STRONG THUNDERSTORMS OVER OUR WESTERN AREAS. LOOK FOR VICINITY THUNDERSTORMS FOR KBYI AND KSUN. EXPECT OUTFLOW WINDS IN OR AROUND THUNDERSTORMS UP TO 40 MPH. ONGOING WILDFIRES WILL PRODUCE AREAS OF SMOKE POTENTIALLY LIMITING VISIBILITY TO AROUND 6 MILES ONCE AGAIN FOR KSUN AND PERHAPS KBYI. WYATT && .FIRE WEATHER...SUB-TROPICAL MOISTURE INTERACTING WITH AN UPPER LEVEL DISTURBANCE LIFTING INTO SW CANADA WILL PRODUCE MODERATE TO STRONG THUNDERSTORMS OVER THE CENTRAL IDAHO MOUNTAINS...EASTERN MAGIC VALLEY AND THE WESTERN SOUTHERN HIGHLANDS. THUS...THE RED FLAG WARNING FOR THUNDERSTORMS AND STRONG GUSTY WINDS WILL CONTINUE IN THESE REGIONS THIS AFTERNOON AND EVENING. EXPECT THUNDERSTORM ACTIVITY ALONG OUR EASTERN BORDERS TOMORROW AFTERNOON PARTICULARLY ALONG THE WYOMING BORDER AND THE UPPER SNAKE HIGHLANDS. A PACIFIC TROUGH HAS THE POTENTIAL TO BRING EVENING THUNDERSTORMS THURSDAY NIGHT. LOOK FOR THESE THUNDERSTORMS TO CONTINUE FRIDAY INTO EARLY FRIDAY EVENING. A RED FLAG WARNING MAY BE NEEDED THURSDAY NIGHT THROUGH FRIDAY. THE UPPER LEVEL FLOW BECOMES MORE WESTERLY SATURDAY BRINGING DRIER AND MORE STABLE CONDITIONS. MODELS ARE SHOWING SLIGHTLY COOLER TEMPERATURES AND SLIGHTLY BREEZY WINDS EARLY NEXT WEEK. AFTERNOON THUNDERSTORMS ACROSS OUR SOUTHERN BORDERS EARLY NEXT WEEK ARE POSSIBLE AS WELL WITH THE RETURN OF MONSOONAL MOISTURE. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ409-411-412-475>477. &&
Hazardous weather outlook, Aug 8, 4:01 AM MDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 401 AM MDT WED AUG 8 2012 IDZ017>025-031-032-091000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 401 AM MDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 411...475....476 AND 477 FOR SCATTERED THUNDERSTORMS FROM NOON THROUGH MIDNIGHT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 8, 6:15 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
615 PM MDT WED AUG 8 2012
IDZ019>021-023-090100-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
615 PM MDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 700 PM MDT
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED OUTFLOW WINDS ALONG A LINE EXTENDING FROM
PLANO TO IDAHO FALLS TO SOUTHEAST INL..AND MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
REXBURG...
SUGAR CITY...
IDAHO FALLS AND
RIGBY...
SHELLEY...
POPLAR...
ROSE...
FORT HALL LINCOLN CREEK LODGE...
BLACKFOOT...
MORELAND...
LAT...LON 4365 11142 4305 11187 4315 11248 4370 11276
4357 11221 4402 11185
TIME...MOT...LOC 0010Z 333DEG 26KT 4386 11184 4344 11214
4358 11258
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:33 AM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 12 more | 10 hr |
| Aug 9, 1:18 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 12 more | 32 hr |
| Aug 9, 4:19 PM MDT | Special Weather Statement | PIH | Butte | 41 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.